What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 9, 6:21 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 9, 6:21 AM EST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
721 AM EDT Thu Apr 9 2020
.SYNOPSIS...
A cold front will sweep across the state this morning, then an
anomalous upper level trough will swing over the northeast conus
tonight and Friday. The upper trough will lift out and high
pressure will build along the east coast this weekend. A
developing storm over the Mississippi Valley will track west of
Pennsylvania late Sunday, with the trailing cold front coming
through the state on Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A potent cold front, located over Lk Erie at 11Z, is poised to
sweep east across the region later this morning. Strong forcing
and surging pwats ahead of the front should bring a shower or
two to most spots later this morning.
Upstream satellite imagery is showing a narrow corridor of
partial clearing early this morning ahead of the cold front
across western Pa. This clearing and subsequent diurnal heating
is expected to cause intensification of frontal convection over
southeast Pa around midday. Modest capes, combined with strong
wind fields, could produce a few strong to severe thunderstorms
around noon from Harrisburg south and east.
Strong post-frontal winds are expected to drive much colder air
into the region this afternoon. Latest bufkit soundings support
peak gusts of 45-50kts across the southeast part of the state
and closer to 40kts elsewhere.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
An anomalous upper trough over the Grt Lks will pivot southeast
across the region tonight and Friday. Deep cyclonic flow and
cold air with this feature will produce periods of lake enhanced
upslope snow across the Allegheny Plateau and residual
flurries/sprinkles to the lee of the Appalachians. A moist
sfc-700mb layer, combined with strong orographic lift, will
focus most persistent snow across Warren County and the Laurel
Highlands, where some 2-3 inch amounts appear likely tonight
into early Friday. Elsewhere across the Allegheny Plateau,
expect accumulations to be limited to a coating on non-pavement
surfaces.
Plenty of stratocu and 850 temps well below normal will
translate to a very chilly Friday, with highs 15 to 20 degrees
below average in most spots. Snow showers over the Alleghenies should
taper off Friday PM, as the upper trough begins to lift out.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The extended period begins cold as Canadian high pressures
builds into the region Friday night, maintaining breezy
conditions overnight that should prevent widespread frost from
forming over the Lower Susq.
High pressure crosses the area on Saturday with moderating
temperatures (still below avg highs) and dry conditions.
Temperatures continue trend warmer on Sunday with increasing
clouds as high pressure slides off the East coast.
Widespread rainfall expected to begin early next week with
anomalous moisture flux spreading into central PA in advance of
low pressure tracking northeast from the lower MS Valley. Showers
remain possible on Tuesday with secondary cold front crossing
the Appalachians, followed by another shot of colder air for
midweek.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
For the 12Z TAF package, I did slow down low CIGS some, given
that the cold front is still well to the west, and the lower
conditions lag the front some. Also not clear cut if lower
CIGS can get very far to the east, as the airmass either side
of the front not all that moist.
Northern edge of the complex that kicked up the wind from
the wind from southeast, especially at AOO is pulling east of
the area. Some storms trying to form east of this complex, but
south of our area.
The main thing I did earlier when I came in was to put some
snow showers in at BFD and JST after sunset this evening, given
how cold the airmass is.
.Outlook...
Fri...Low cigs/rain/snow showers likely NW 1/2. Gusty winds
25-35kt from 270-300 degrees subsiding Friday night.
Sat...Low cigs psbl early then trending VFR. Light rain showers
psbl late.
Sun...VFR early. Chance rain showers by aftn. Strong/gusty
southerly winds psbl Sunday afternoon depending on
track/development of sfc low forecast to move east from the
Mississippi Valley.
Mon...Reduced cigs/vsbys in widespread rain. Strong/gusty
southerly winds continue turning westerly late in the period.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM EDT this evening for PAZ036-056>059-
063>066.
&&
SYNOPSIS...Fitzgerald
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald
LONG TERM...Jurewicz/RXR/Colbert
AVIATION...Martin
Hazardous weather outlook, Apr 9, 3:48 AM EST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
448 AM EDT Thu Apr 9 2020
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-100900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
448 AM EDT Thu Apr 9 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ036-056>059-063>066-100900-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
448 AM EDT Thu Apr 9 2020
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 9, 10:12 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GST NWS STATE COLLEGE 40.83N 77.85W
04/09/2020 M51 MPH CENTRE PA NWS OFFICE
&&
EVENT NUMBER CTP2000195
RXRLocal storm report, Apr 9, 10:17 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1117 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GST ALTOONA AIRPORT 40.30N 78.32W
04/09/2020 M54 MPH BLAIR PA ASOS
&&
EVENT NUMBER CTP2000196
RXRSpecial weather statement, Apr 9, 10:28 AM EST, 42 minutes before
Special Weather Statement
National Weather Service State College PA
1128 AM EDT Thu Apr 9 2020
PAZ036-057>059-063>066-091615-
York PA-Lancaster PA-Adams PA-Franklin PA-Cumberland PA-Lebanon PA-
Dauphin PA-Schuylkill PA-
1128 AM EDT Thu Apr 9 2020
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER...SCHUYLKILL...
ADAMS...YORK...DAUPHIN...FRANKLIN...CUMBERLAND...AND LEBANON COUNTIES
UNTIL 1215 PM EDT...
At 1127 AM EDT, Doppler radar indicated showers along a line
extending from West Hazleton to near Fort Indiantown Gap to Wayne
Heights. Movement was east at 50 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
These showers will be near...
Fredericksburg, Lickdale and Pine Grove around 1135 AM EDT.
Myerstown and Richland around 1145 AM EDT.
Lake Heritage and Bonneauville around 1150 AM EDT.
Littlestown around 1155 AM EDT.
Hanover, Pennville and McSherrystown around 1200 PM EDT.
Parkville around 1205 PM EDT.
Other locations impacted by these showers include Arendtsville, York
Haven, Ravine, Mary-D and Gardners.
LAT...LON 4047 7661 4093 7611 4091 7600 4073 7576
4064 7598 4057 7602 4049 7644 4021 7599
3972 7664 3972 7761
TIME...MOT...LOC 1527Z 271DEG 47KT 4097 7601 4047 7656 3972 7756
SteinbuglSpecial weather statement, Apr 9, 10:44 AM EST, 26 minutes before
Special Weather Statement
National Weather Service State College PA
1144 AM EDT Thu Apr 9 2020
PAZ019-026>028-035-036-045-046-049>053-056-057-063-064-091630-
Southern Lycoming PA-Union PA-Franklin PA-Juniata PA-Huntingdon PA-
Dauphin PA-Snyder PA-Southern Centre PA-Columbia PA-Perry PA-
Southern Clinton PA-Fulton PA-Northumberland PA-Adams PA-
Cumberland PA-Montour PA-Mifflin PA-
1144 AM EDT Thu Apr 9 2020
...SPECIAL WEATHER STATEMENT FOR PARTS OF NORTHUMBERLAND...
HUNTINGDON...DAUPHIN...FRANKLIN...SNYDER...COLUMBIA...UNION...
PERRY...CUMBERLAND...ADAMS...MIFFLIN...JUNIATA...FULTON...LYCOMING...
AND MONTOUR COUNTIES UNTIL 1230 PM EDT...
At 1143 AM EDT, Doppler radar indicated gusty showers and a few
thunderstorms along a line extending from Williamsport to Alfarata
to near Fort Littleton. Movement was east at 50 mph.
Wind gusts of up to 55 mph and pea size hail are possible.
Locations impacted include...
Harrisburg, Williamsport, Chambersburg, Carlisle, Bloomsburg,
Waynesboro, Sunbury, Mechanicsburg, Camp Hill, Shamokin, Milton,
Enola, Lewisburg, Selinsgrove, Shippensburg, Danville, Montoursville,
Greencastle, Northumberland and Mifflinburg.
LAT...LON 3972 7835 4064 7749 4133 7707 4136 7688
4128 7645 4130 7641 4129 7631 4113 7627
4070 7659 4066 7670 4062 7665 4023 7693
3972 7759
TIME...MOT...LOC 1543Z 276DEG 45KT 4125 7706 4064 7744 4009 7790
RXRLocal storm report, Apr 9, 10:48 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST REEDSVILLE 40.66N 77.60W
04/09/2020 M64 MPH MIFFLIN PA AWOS
&&
EVENT NUMBER CTP2000197
RXRSpecial weather statement, Apr 9, 11:06 AM EST, 4 minutes before
Special Weather Statement
National Weather Service State College PA
1206 PM EDT Thu Apr 9 2020
PAZ042-091630-
Sullivan PA-
1206 PM EDT Thu Apr 9 2020
...SPECIAL WEATHER STATEMENT FOR PARTS OF SULLIVAN COUNTY UNTIL 1230
PM EDT...
At 1206 PM EDT, Doppler radar indicated gusty showers along a line
extending from near Lovelton to near Lairdsville. Movement was east
at 40 mph.
Wind gusts 40 to 50 mph are likely.
Locations impacted include...
Ricketts Glen State Park, Muncy Valley, Dushore, Laporte and Eagles
Mere.
LAT...LON 4149 7624 4131 7631 4131 7641 4128 7645
4130 7659 4135 7666 4156 7642 4154 7622
TIME...MOT...LOC 1606Z 278DEG 45KT 4155 7628 4128 7663
RXR